Alert archive / New York / Tornado Warnings in 2013
Tornado Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Apr 19, 2013, 7:57 PM EDT for Chenango County, Delaware County, Otsego County, New York. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 7:57 PM EDT (23:57 UTC)
- Expired
- Apr 19, 2013, 8:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chenango County, NY, Delaware County, NY, Otsego County, NY
The radar
The Binghamton radar (KBGM), 73 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:00 PM EDT | TSTM WND DMG | 3 Se Bainbridge, NY | 148 HOUCK RD. ROOFING BLOWN OFF HOUSE. TREE DAMAGE. |
| Apr 19, 8:00 PM EDT | TORNADO | 3 Sse Bainbridge, NY | TORNADO CONFIRMED BY SURVEY TEAM. CONVERGENT SWIRLING AND SPLATTERING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 12.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WFUS51 KBGM 192357 TORBGM NYC017-025-077-200030- /O.NEW.KBGM.TO.W.0003.130419T2357Z-130420T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 757 PM EDT FRI APR 19 2013 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CHENANGO COUNTY IN CENTRAL NEW YORK... NORTHWESTERN DELAWARE COUNTY IN CENTRAL NEW YORK... SOUTHERN OTSEGO COUNTY IN CENTRAL NEW YORK... * UNTIL 830 PM EDT. * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAINBRIDGE...MOVING NORTHEAST AT 60 MPH. * THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR... EAST SIDNEY...GILBERTSVILLE AND 6 MILES NORTHWEST OF FRANKLIN BY 805 PM EDT... OTEGO BY 810 PM EDT... WEST END AND ONEONTA BY 815 PM EDT... LAURENS...6 MILES NORTHWEST OF EMMONS AND 6 MILES NORTHWEST OF COLLIERSVILLE BY 820 PM EDT... MILFORD AND HARTWICK BY 825 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT OR AN INTERIOR ROOM...AWAY FROM WINDOWS. && LAT...LON 4272 7511 4253 7477 4217 7539 4229 7557 TIME...MOT...LOC 2357Z 224DEG 53KT 4231 7538 $$ MDP
2 follow-up statements
140 WWUS51 KBGM 200009 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 809 PM EDT FRI APR 19 2013 NYC017-200018- /O.CAN.KBGM.TO.W.0003.000000T0000Z-130420T0030Z/ CHENANGO NY- 809 PM EDT FRI APR 19 2013 ...THE TORNADO WARNING FOR SOUTHEASTERN CHENANGO COUNTY IS CANCELLED... THE ROTATING STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA...SO THE TORNADO WARNING IS CANCELLED. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4227 7527 4243 7533 4272 7511 4253 7477 TIME...MOT...LOC 0008Z 224DEG 53KT 4243 7523 $$ NYC025-077-200030- /O.CON.KBGM.TO.W.0003.000000T0000Z-130420T0030Z/ DELAWARE NY-OTSEGO NY- 809 PM EDT FRI APR 19 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR SOUTHERN OTSEGO AND NORTH CENTRAL DELAWARE COUNTIES... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG ROTATION CAPABLE OF PRODUCING A TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR WELLS BRIDGE...MOVING NORTHEAST AT 60 MPH. THE TORNADO WILL BE NEAR... WEST END...ONEONTA AND EMMONS BY 815 PM EDT... LAURENS...MT VISION AND GILBERT LAKE STATE PARK BY 820 PM EDT... MILFORD...HARTWICK AND MARYLAND BY 825 PM EDT... SCHENEVUS BY 830 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4227 7527 4243 7533 4272 7511 4253 7477 TIME...MOT...LOC 0008Z 224DEG 53KT 4243 7523 $$ MDP
094 WWUS51 KBGM 200017 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 817 PM EDT FRI APR 19 2013 NYC025-077-200025- /O.CAN.KBGM.TO.W.0003.000000T0000Z-130420T0030Z/ DELAWARE NY-OTSEGO NY- 817 PM EDT FRI APR 19 2013 ...THE TORNADO WARNING FOR SOUTHERN OTSEGO AND NORTH CENTRAL DELAWARE COUNTIES IS CANCELLED...HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT... ROTATION WITHIN THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING...HAS SIGNIFICANTLY WEAKENED...SO THE TORNADO WARNING IS CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4227 7527 4243 7533 4272 7511 4253 7477 TIME...MOT...LOC 0015Z 224DEG 53KT 4251 7513 $$ MDP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 7:39 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 19, 7:39 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 739 PM EDT FRI APR 19 2013 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH EVENING ACCOMPANIED BY A LINE OF GUSTY SHOWERS AND SCATTERED THUNDERSTORMS. TEMPERATURES WILL DIVE QUICKLY TONIGHT BEHIND THE FRONT. A BRISK AND CHILLY SATURDAY WILL FOLLOW...WITH A FEW LIGHT SHOWERS OR SPRINKLES IN PARTS OF CENTRAL NEW YORK. HIGH PRESSURE WILL THEN BUILD IN SATURDAY NIGHT AND PASS OVER SUNDAY WITH SUNSHINE AND MODERATING TEMPERATURES. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 2 PM UPDATE... ONLY SMALL CHGS MADE TO THE GRIDS THROUGH TNT/EARLY SAT. BASED ON THE LATEST RADAR TRENDS...WE MASSAGED THE WX/POP GRIDS SLIGHTLY...BUT WE STILL HAVE THE SAME BASIC THEME OF AN ORGANIZED LINEAR FEATURE/SQUALL LN COMING THROUGH THE AREA FROM ABT 21-03Z. ATTM...THE ATMOS REMAINS FAIRLY STABLE ACRS THE CWA (CAPES < 100). HOWEVER...SOME THINNING OF THE CLDS CONTS TO OCCUR TO OUR W AND S...AHD OF THE FRNT AND DVLPG CONVECTIVE LN. WE EXPECT A LTL MORE DESTAB PRIOR TO FROPA LTR THIS AFTN INTO THE EARLY EVE...LIKELY ADDING A BIT OF FUEL TO THE LN OF SHRA/ISOLD TSRA. THUS...WE'LL STILL ADVERTISE THE PSBLTY OF STG WINDS/+RA. BY 03-06Z...DRIER AIR SHOULD BEGIN WORKING IN FROM THE W POST- FROPA...ALG WITH FAIRLY DECENT LOW-LVL CAA. 10 AM UPDATE... MINOR TWEAKS MADE TO THE GRIDS THROUGH TONIGHT...MAINLY TO TIME THE FRNTL RAIN BAND/SQUALL LN LTR TDY INTO THIS EVE...AND MASSAGE TEMPS/DEW PTS A BIT THROUGH THE AFTN. AN INTERESTING WX PD WILL LIKELY BE UPCOMING LTR THIS AFTN INTO THE EVE HRS. VSBL SAT IMAGERY STILL SHOWS QUITE A BIT OF CLDNS ACROSS CNY/NE PA LATE THIS MRNG...ALTHOUGH SOME RECENT THINNING HAS BEEN NOTED JUST UPSTREAM ACRS CNTRL/WRN PA AND SWRN NY. GIVEN THE EXISTENCE OF SOME DRY AIR ALOFT (700-600 MB) ON THE KBUF/KPIT SNDGS THIS MRNG...THE LACK OF LWR CLDS TO OUR W/SW ATTM...AND THE STRENGTH OF THE ENVIR FLOW...WE THINK THE TREND OF THINNING CLDS WILL LIKELY CONTINUE...WITH A FEW BREAKS OF SUN EXPECTED MOST AREAS FOR THE EARLY AND MID-AFTN HRS. THIS IS IMPORTANT...AS IT SHOULD ALLOW FOR ENOUGH INSOLATION...SO THAT SFC TEMPS REACH THE 70-75 DEG RANGE FOR MANY PLACES...SAVE PERHAPS THE HIGHER TERRAIN (MID TO UPR 60S). MODIFYING THE 12Z KBUF/KPIT RAOBS...ACCOUNTING FOR BOTH THIS BLYR HEATING...AND SOME ANTICIPATED MID-LVL COOLING (700-500 MB LYR) FROM THE APPROACHING STG UPR-LVL TROUGH...THIS WOULD POTENTIALLY YIELD CAPE VALUES OF 300-600 BY LTR IN THE DAY...WHICH MATCHES OUR LATEST HI-RES GUIDANCE FAIRLY WELL. ALTHOUGH THIS AMT OF INSTAB IS CERTAINLY VERY MARGINAL...WE HAVE TO KEEP IN MIND THE STRENGTH OF BOTH THE OVERALL WIND FIELD...AND DYNAMICAL FORCING. OUR IN-HOUSE SVR WX CHECKLIST HAS INDICATED THE POTENTIAL FOR A FAIRLY SUBSTANTIAL LOW CAPE/HIGH SHEAR TYPE OF SQUALL LN LTR TDY...WITH MOST OF THE RADAR ANALOGS SHOWING A WELL DEFINED CONVECTIVE LN SCENARIO. THUS...THE CONCERN REMAINS FOR STG/PSBLY DAMAGING WIND GUSTS WITH ANY ORGANIZED LN THAT CAN FORM. BASED ON THE LATEST RADAR EXTRAPOLATION UPSTREAM...AND TIMING FROM THE HRRR/LOCAL ARW...AN INCREASINGLY ORGANIZED LINEAR FEATURE SHOULD REACH OUR WRN ZNS BY 18-20Z...THEN MARCH EWD...REACHING THE CATSKILLS/POCONOS BY ARND 00Z. WE HAVE A MENTION OF STG GUSTY WINDS AND ISOLD THUNDER FOR THE TIME BEING. THERE IS ALSO SOME HEAVY RAIN POTENTIAL...GIVEN THE ANOMALOUS PWAT SURGE (NEAR 1.5" (200-300% OF NORMAL))...AND ABV MENTIONED PRONOUNCED FORCED ASCENT. FORTUNATELY...THIS IS A PROGRESSIVE SYSTEM...WHICH SHOULD MITIGATE ANY SERIOUS PROBLEMS. WE'LL HAVE TO WATCH...THOUGH...FOR POOR DRAINAGE/URBAN TYPE RUNOFF ISSUES...WITH ANY SHORT DURATION +RA. WE'LL CONTINUE TO CLOSELY MONITOR THINGS...AS THE AFTN PROGRESSES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... 315 PM UPDATE... COLD AIR ADVECTION CONTINUES THROUGH THE DAY SATURDAY...WITH CONTINUED STRONG PRESSURE GRADIENT AND STEEP LOW LEVEL LAPSE RATES MIXING DOWN FAIRLY GOOD GUSTS. FIGURING ON GUSTS PEAKING AT 25-35 MPH IN NORTHEAST PA AND 30-40 MPH IN CENTRAL NEW YORK. I WOULD NOT BE SURPRISED IF A FEW SPOTS SUCH AS THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS MANAGED TO GET PAST 40 MPH FOR PEAK GUSTS. NOT THINKING WIND ADVISORY THRESHOLD OF FREQUENT GUSTS IN EXCESS OF 40 MPH WILL BE MET...BUT EVENING AND/OR NIGHT SHIFTS CAN GET ANOTHER LOOK AT IT TO BE SURE. WITH TEMPERATURES NOT MOVING UP MUCH FROM THEIR DAWN READINGS /ESPECIALLY HIGHER ELEVS/...COMBINED WITH THE GUSTY WINDS...QUITE A RAW DAY SATURDAY. GOOD VORTICITY LOBE SWINGS THROUGH MAINLY CENTRAL NEW YORK SATURDAY MORNING WHICH MAY INCLUDE A FEW LIGHT SHOWERS OR SPRINKLES /MIXED WITH A COUPLE FLAKES AT HIGHER ELEVATIONS/...BUT OF LITTLE CONSEQUENCE. HIGH PRESSURE BUILDS IN WITH SLACKENING GRADIENT SATURDAY EVENING...THEN PULLS OVERHEAD DURING THE PREDAWN HOURS SUNDAY MORNING. GREAT RADIATIONAL COOLING SET UP FOR A HARD FREEZE...MOST LOCATIONS DROPPING WELL INTO THE 20S. SOMETHING TO NOTE FOR ANYONE WHO MAY HAVE BROUGHT OUT/PLACED VULNERABLE PLANTS A BIT EARLY. HIGH PRESSURE REMAINS IN CONTROL SUNDAY WITH PLENTY OF SUNSHINE AND MODERATING TEMPERATURES AFTER A VERY COLD CRISP START. THE HIGH PRESSURE CENTER THEN SHIFTS NORTHEAST TO THE CANADIAN MARITIME PROVINCES MONDAY...YET A RIDGE FROM IT WILL EXTEND OVER THE REGION AND KEEP THINGS DRY WITH TEMPERATURES NEAR CLIMATOLOGY. EXCEPTION MAY BE ALONG THE CATSKILLS/POCONOS WHERE COLD AIR DAMMING AGAINST THE MOUNTAINS WILL KEEP THINGS A LITTLE COOLER. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... 1215 PM FRI UPDATE... TEMPERATURES WILL SOMEWHAT FLUCTUATE AHEAD VERSUS BEHIND A MIDWEEK FRONT...BUT OVERALL NOT STRAYING MUCH FROM CLIMATOLOGY. GFS AND ECMWF AGREE THAT A SMALL COASTAL LOW WILL BE SOMEWHERE JUST OFFSHORE THE CAROLINAS 00Z TUESDAY AND WILL SHIFT NORTH WHILE STAYING OUT TO SEA /THOUGH ECMWF SLIGHTLY DEEPENS IT AND THE GFS WEAKENS IT/. REGARDLESS...LITTLE IMPACT FORESEEN FOR OUR AREA BECAUSE OF STRONG SURFACE RIDGE. AS WITH WPC GUIDANCE...WE WENT WITH ONLY SLIGHT TO LOW CHANCES POPS IN OUR SOUTHEASTERN TO EASTERN ZONES MONDAY NIGHT INTO TUESDAY. GFS AND ECMWF DISAGREE ON PACE OF NEXT FRONT MIDWEEK. UPPER TROUGH AMPLIFIES WHILE SHIFTING THROUGH THE CENTRAL U.S. AND THEN APPROACHING THE EAST. FOLLOWED WPC LEAD ON PREFERRING ECMWF WHICH IS SLOWER...WHICH MAKES MORE SENSE IN AN AMPLIFIED PATTERN. THUS MAIN CHANCES FOR SHOWERS ARE FOCUSED ON WED-WED NIGHT RATHER THAN TUE NIGHT-WED. 1000-500MB THICKNESSES DIP SLIGHTLY BELOW 540 DECAMETERS BEHIND THE FRONT LATE IN THE WEEK...SO AFTER NOMINALLY WARMER CONDITIONS JUST AHEAD OF THE FRONT WEDNESDAY...TEMPERATURES WILL TREND COOLER AGAIN /YET NOT FAR FROM CLIMATOLOGY/. OTHER THAN LINGERING LOW CHANCE OF SHOWERS THURSDAY MORNING...LOOKING PRETTY QUIET TO END THE WEEK. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LINE OF CONVECTION ASSCD WITH STRONG CDFNT MOVG INTO OUR ERN ZONES...WITH RAIN TAPERING OFF ACRS WRN ZONES. IFR/MVFR CONDITIONS WITH THE FNT...THEN PATCHY MVFR CIGS MAINLY ACRS CNTRL NY OVRNGT. TMRW...MAINLY VFR TO PREVAIL WITH SCT MVFR CIGS PSBL ACRS CNTRL NY. WINDS BEHIND THE FNT WRLY 15-30 KTS...DIMINISHING A BIT OVRNGT THEN INCRSNG AGAIN ON SAT 15-20 G30 KTS. .OUTLOOK... SAT AFTN THROUGH TUE...MAINLY VFR UNDER HIGH PRESSURE. WED...MVFR RESTRICTIONS POSSIBLE WITH INBOUND SHOWERY FRONT. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MDP NEAR TERM...DJN/MLJ SHORT TERM...MDP LONG TERM...MDP
Hazardous weather outlook, Apr 19, 4:35 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 435 PM EDT FRI APR 19 2013 NYZ015-016-022>025-045-046-055>057-202045- YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE- 435 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON INTO THE EVENING. THE FRONT WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. THIS LINE MAY CONTAIN GUSTY WINDS OF 40 TO 50 MPH...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ038>040-043-044-047-048-072-202045- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 435 PM EDT FRI APR 19 2013 ...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-017-018-036-037-044-202045- NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- CORTLAND- 435 PM EDT FRI APR 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON INTO THE EVENING. THE FRONT WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. THIS LINE MAY CONTAIN GUSTY WINDS OF 40 TO 50 MPH...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
In the hours before
Special weather statement, Apr 19, 2:14 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 214 PM EDT FRI APR 19 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-192230- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 214 PM EDT FRI APR 19 2013 ...LOCALLY STRONG WINDS AND HEAVY RAINFALL WILL ACCOMPANY A LINE OF SHOWERS AND THUNDERSTORMS... A LINE OF SHOWERS...AND EMBEDDED THUNDERSTORMS...WILL CROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA FROM WEST TO EAST...LATER THIS AFTERNOON AND EARLY IN THE EVENING. WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE WITH SOME OF THE HEAVIER SHOWERS...OR ANY THUNDERSTORMS THAT DEVELOP. ADDITIONALLY...HEAVY DOWNPOURS COULD CAUSE AREAS OF MINOR FLOODING...IN HIGHLY URBANIZED LOCATIONS...OR AREAS OF POOR DRAINAGE. SHOWERS AND STORMS CAN BE EXPECTED TO MOVE THROUGH THESE AREAS AT THE FOLLOWING TIMES...ELMIRA AND CORNING...BETWEEN 4:30 AND 5:30 PM. SYRACUSE...ITHACA...OWEGO...AND TOWANDA...BETWEEN 5 AND 6 PM. ROME...NORWICH...BINGHAMTON...MONTROSE...SCRANTON...AND WILKES- BARRE...BETWEEN 6 AND 7 PM. THEN...COOPERSTOWN...ONEONTA... HONESDALE...AND MONTICELLO...BETWEEN 7 AND 8 PM. PERSONS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS THROUGH THIS EVENING...AS CONDITIONS WILL BE HIGHLY CHANGEABLE. MJ
Special weather statement, Apr 19, 4:02 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 402 PM EDT FRI APR 19 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-192313- BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-MADISON-NORTHERN ONEIDA- ONONDAGA-OTSEGO-SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA- STEUBEN-TIOGA-TOMPKINS-YATES- 402 PM EDT FRI APR 19 2013 ...LOCALLY STRONG WINDS AND HEAVY RAINFALL WILL ACCOMPANY A LINE OF SHOWERS AND THUNDERSTORMS... A LINE OF SHOWERS...AND EMBEDDED THUNDERSTORMS...WILL CROSS CENTRAL NEW YORK FROM WEST TO EAST...LATER THIS AFTERNOON AND EARLY IN THE EVENING. WIND GUSTS OF 40 TO 50 MPH...AND LOCALLY UP TO 60 MPH...ARE POSSIBLE WITH SOME OF THE HEAVIER SHOWERS...OR ANY THUNDERSTORMS THAT DEVELOP. ADDITIONALLY...HEAVY DOWNPOURS COULD CAUSE AREAS OF MINOR FLOODING...IN HIGHLY URBANIZED LOCATIONS...OR AREAS OF POOR DRAINAGE. SHOWERS AND STORMS CAN BE EXPECTED TO MOVE THROUGH THESE AREAS AT THE FOLLOWING TIMES...ELMIRA AND CORNING...BETWEEN 4:30 AND 5:30 PM. SYRACUSE...ITHACA...AND OWEGO...BETWEEN 5 AND 6 PM. ROME...NORWICH... AND BINGHAMTON...BETWEEN 6 AND 7 PM. THEN...COOPERSTOWN...ONEONTA...AND DELHI...BETWEEN 7 AND 8 PM. PERSONS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS THROUGH THIS EVENING...AS CONDITIONS WILL BE HIGHLY CHANGEABLE. NYZ062-PAZ038>040-043-044-047-048-072-192313- BRADFORD-LACKAWANNA-LUZERNE-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- SULLIVAN-SUSQUEHANNA-WYOMING- 402 PM EDT FRI APR 19 2013 ...A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM EDT... A LINE OF SHOWERS...AND EMBEDDED THUNDERSTORMS...WILL CROSS NORTHEAST PENNSYLVANIA...AND SULLIVAN COUNTY NEW YORK FROM WEST TO EAST...LATER THIS AFTERNOON INTO THIS EVENING. WIND GUSTS OF 40 TO 50 MPH...AND LOCALLY UP TO 60 MPH...ARE POSSIBLE WITH SOME OF THE HEAVIER SHOWERS...OR ANY THUNDERSTORMS THAT DEVELOP. ENVIRONMENTAL CONDITIONS ARE FAVORABLE FOR THE FORMATION OF ISOLATED TORNADOES...WITH ANY SEVERE THUNDERSTORMS. ADDITIONALLY... HEAVY DOWNPOURS COULD CAUSE AREAS OF MINOR FLOODING...IN HIGHLY URBANIZED LOCATIONS...OR AREAS OF POOR DRAINAGE. SHOWERS AND STORMS CAN BE EXPECTED TO MOVE THROUGH THESE AREAS AT THE FOLLOWING TIMES...TOWANDA...BETWEEN 5 AND 6 PM. MONTROSE... SCRANTON...WILKES-BARRE...AND HAZLETON...BETWEEN 6 AND 7 PM. THEN... HONESDALE...MONTICELLO...AND MILFORD...BETWEEN 7 AND 8 PM. PERSONS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS THROUGH THIS EVENING...AS CONDITIONS WILL BE HIGHLY CHANGEABLE. MJ
Local storm report, Apr 19, 7:19 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
719 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
04/19/2013 BROOME NY 911 CENTER
TREE DOWN ON A HOUSE ON AIRPORT ROAD
&&
PNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:10 AM EDT | Wind Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Schuyler and 4 more | 14 hr |
| Apr 19, 5:37 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tioga, Tompkins | 38 min |
| Apr 19, 5:57 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Schuyler, Tompkins | 33 min |
| Apr 19, 6:14 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Cortland, Schuyler, Tioga, Tompkins | 46 min |
| Apr 19, 6:58 PM EDT | Tornado Warning | BGM | Broome | 62 min |
| Apr 19, 7:29 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 61 min |
| Apr 19, 7:47 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 58 min |
Nearby
Tornado Warnings in New York, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.